MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of aware date as there was no date provided.
 
Event or Problem Description
It was reported that catheter entrapment occurred.A 3.0mm x 220mm x 150cm coyote balloon catheter was selected for use.However, it was noted that the balloon had difficulties advancing on the wire and was described to be stiff.The balloon could not move and was subsequently stuck on the wire.The balloon and the wire were removed together and no known patient complications were reported.
 
Event or Problem Description
It was reported that catheter entrapment occurred.A 3.0mm x 220mm x 150cm coyote balloon catheter was selected for use.However, it was noted that the balloon had difficulties advancing on the wire and was described to be stiff.The balloon could not move and was subsequently stuck on the wire.The balloon and the wire were removed together and no known patient complications were reported.It was further reported that the target lesion was located in the tibial artery and the procedure was completed with a new balloon and wire.
 
Additional Manufacturer Narrative
B3 date of event updated.B5 describe event or problem updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 date of event updated.B5 describe event or problem updated.Device evaluated by mfr.:returned product consisted of a coyote balloon catheter with a non-bsc.014 guidewire in the lumen.The hub, shafts, tip, and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon and blood in the guidewire lumen.The balloon was loosely folded.Inspection of the device revealed that the wire lumen shaft was buckled in the hub and extending down into the shaft for 3mm.The guidewire used in the procedure was received stuck inside the complaint device.An attempt to remove the guidewire was unsuccessful, as it was stuck on wire due to the buckled wire lumen shaft.The damage to the wire lumen shaft is consistent to damage caused by the guidewire during advancement or removal.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9528930
Report Number2134265-2019-16261
Device Sequence Number14037186
Product Code DQY
UDI-Device Identifier08714729797265
UDI-Public08714729797265
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0024420937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/05/2020
02/13/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/22/2020
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE:ABBOTT COMMAND; WIRE:ABBOTT COMMAND; WIRE:ABBOTT COMMAND